Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 12, 2007, 8:30 PM MDT for Lincoln County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2007, 8:30 PM MDT (02:30 UTC)
- Expired
- Jul 12, 2007, 10:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Lincoln County, WY
The radar
The Salt Lake City radar (KMTX), 186 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3294 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 130231 FFWRIW WYC023-130430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 830 PM MDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL LINCOLN COUNTY IN WEST CENTRAL WYOMING... * UNTIL 1030 PM MDT * AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL OF ONE AND A HALF TO THREE INCHES OF RAIN HAS FALLEN OVER AND SOUTH OF SALT RIVER PASS IN LINCOLN COUNTY. AN AREA OF SHOWERS AND THUNDERSTORMS IS MOVING SLOWLY SOUTH AT 5 MPH IN THIS AREA AND ADDITIONAL RAINFALL OF AROUND ONE INCH IS POSSIBLE UNTIL 930 PM. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO U.S. HWY 89 INCLUDING SALT RIVER PASS...DRY FORK...COAL CREEK... EMIGRANT TRAIL CUTOFF AND THE ALLRED FLAT CAMPGROUND. ADDITIONAL RAINFALL OF ONE INCH IS POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING AREAS ALONG THE BANKS OF STREAMS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4264 11080 4263 11104 4226 11104 4225 11079 $$ JONES
2 follow-up statements
000 WGUS75 KRIW 130304 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 903 PM MDT THU JUL 12 2007 WYC023-130430- LINCOLN WY- 903 PM MDT THU JUL 12 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR WEST CENTRAL LINCOLN COUNTY... AT 859 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER SALT RIVER PASS AND LOCATIONS SOUTH AND EAST OF HIGHWAY 89. SHOWERS AND THUNDERSTORMS IN THIS PORTION OF LINCOLN COUNTY CONTINUE TO DRIFT SOUTH AT 5 MPH. RADAR ESTIMATES HEAVY RAINFALL OF TWO AND A HALF INCHES TO THREE AND A HALF INCHES HAS FALLEN IN THE DRY FORK AND COAL CREEK DRAINAGES. THIS WATER FLOWS TOWARDS SALT CREEK AND HIGHWAY 89. ADDITIONAL RAINFALL AMOUNTS OF ONE-HALF TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. OTHER IMPACTED LOCATIONS INCLUDE DRY FORK...COAL CREEK...EMIGRANT TRAIL CUTOFF...ALLRED FLAT CAMPGROUND AND SALT CREEK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4264 11080 4263 11104 4226 11104 4225 11079 $$
000 WGUS75 KRIW 130429 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1029 PM MDT THU JUL 12 2007 WYC023-130445- LINCOLN WY- 1029 PM MDT THU JUL 12 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM MDT FOR WEST CENTRAL LINCOLN COUNTY... HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA AND FLOODING HAS SUBSIDED. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. ADDITIONAL RAINFALL OF ONE-TENTH TO TWO-TENTHS OF AN INCH IS POSSIBLE THROUGH 100 AM MDT. HOWEVER...THIS RAINFALL IS NOT EXPECTED TO CAUSE ADDITIONAL FLOODING. NATIONAL WEATHER SERVICE RADAR ESTIMATED RAINFALL BETWEEN THREE AND FOUR INCHES EAST OF HIGHWAY 89 AND SOUTH OF SALT RIVER PASS. MOTORISTS TRAVELING RURAL ROADS IN THIS AREA SHOULD BE ALERT FOR AREAS WHERE PORTIONS OF ROADS MAY HAVE WASHED OUT. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4264 11080 4263 11104 4226 11104 4225 11079 $$ JONES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:39 PM MDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jul 12, 2:39 PM MDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 239 PM MDT THU JUL 12 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY SHORTWAVE WITH UPPER CIRCULATION NR SLC WILL LIFT SLIGHTLY NWD AND TILT INTO A MORE NORTH SOUTH ORIENTATION ON FRIDAY AS THE RIDGE SHARPENS AHEAD OF ERN PAC TROUGH ALLOWING A MORE CONCENTRATED AREA OF CONVECTION TO OCCUR ALONG ITS AXIS. PLENTY OF CAPE BUILDING PER THE LAPS ANALYSIS THIS AFTERNOON ACROSS THE WEST AND SOUTH. SHOULD SEE CONVECTION INCREASE INTO THE EARLY EVENING HOURS WITH SOME CONTINUING PAST MIDNIGHT. ON FRIDAY...THIS AXIS SHOULD BE OVER THE WEST WITH EVEN SOME WEAK MORNING CONVECTION. ADDED ISOLATED SHOWERS OUT WEST IN THE MORNING WITH LITTLE CHANGE TO THE AFTERNOON FORECAST WHICH INCLUDES SCATTERED STORMS IN THE WRN MTNS AND IN FAVORED NW FLOW AREAS IN THE WIND RIVER BASIN AND DOWNWIND OF THE BIG HORNS. WARMING IN THE MID LEVELS SHOULD CUT BACK THE CONVECTION ON SATURDAY AS THE RIDGE BUILDS IN AND WILL ONLY KEEP ISOLATED LATE DAY STORMS OUT WEST. ON SUNDAY...IT WILL BE HOT WITH THE ATMOSPHERE BEGINNING TO DESTABILIZE ONCE AGAIN. ISOLATED LATE DAY STORMS WILL ONCE AGAIN FIRE...POSSIBLY MORE CONCENTRATED IN THE WRN MTNS. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY THE 00Z MEDIUM RANGE MODELS ARE SLOWER IN BRINGING IN AN UPPER TROUGH INTO THE REGION NEXT WEEK...WITH STRONG RIDGING NOT BUDGING MUCH. THIS WILL RESULT IN A SLIGHTLY WARMER CONDITIONS NEXT WEEK THAN PREVIOUSLY FORECAST. WEAK DISTURBANCES IN THE FLOW AROUND THIS RIDGE...COMBINED WITH DAYTIME HEATING/TERRAIN EFFECTS...SHOULD BE SUFFICIENT FOR DAILY...ISOLATED AFTERNOON AND EVENING CONVECTION MAINLY ACROSS HIGHER ELEVATIONS AND ADJACENT LOWER ELEVATIONS. ALTHOUGH...THE TROUGH AXIS IS NOW EXPECTED TO REMAIN ROUGHLY ALONG THE WEST COAST TUESDAY THROUGH THURSDAY...THIS SHOULD BE CLOSE ENOUGH FOR SOUTHWEST FLOW TO DEVELOP ACROSS THE AREA. THIS STILL COULD RESULT IN SOME BREEZY CONDITIONS POSSIBLE MIDWEEK NEXT WEEK. THIS COMBINED WITH CRITICAL RH VALUES COULD LEAD TO SOME FIRE WEATHER CONCERNS NEXT WEEK. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE SOUTHWESTERN HALF OF THE AREA THIS AFTERNOON AND EVENING...IMPACTING A MAJORITY OF AREA AIRPORTS. THE MAIN THREATS WITH THESE STORMS WILL BE LIGHTNING...GUSTY WINDS...BRIEF HEAVY RAINFALL...AND SMALL HAIL. ADDITIONALLY...SMOKE FROM NEARBY WILDFIRES MAY CREATE SOME LIMITED VISIBILITIES...ESPECIALLY OVER THE WIND RIVER MOUNTAINS THIS AFTERNOON AND EVENING. STORM ACTIVITY WILL WEAKEN THIS EVENING...THOUGH ISOLATED ACTIVITY WILL REMAIN POSSIBLE OVER THE WEST AND SOUTH THROUGH FRIDAY MORNING. SIMILAR THREATS WILL BE POSSIBLE THROUGHOUT THE NIGHT...CREATING PERIODS OF MVFR CONDITIONS. EXPECT SOME ISOLATED ACTIVITY THROUGH 12Z FRIDAY ACROSS SOUTHERN SWEETWATER COUNTY...WHICH MANY IMPACT FLIGHTS INTO AND OVER KRKS. ELSEWHERE... VFR CONDITIONS ARE EXPECTED ACROSS THE NORTHEASTERN HALF OF THE AREA. && .FIRE WEATHER... AN AREA OF MOISTURE AND MID LEVEL WEATHER DISTURBANCE WILL MOVE FROM CENTRAL IDAHO AND NRN UTAH INTO SW AND EVENTUALLY WRN WYOMING TONIGHT INTO FRIDAY. SCATTERED THUNDERSTORMS WILL BE THE RESULT OVER THE WESTERN MOUNTAINS AND SOUTHWEST CORNER OF THE FIRE DISTRICT. ISOLATED STORMS WILL ALSO OCCUR ALONG THE CODY FOOTHILLS...WIND RIVER BASIN AND NATRONA COUNTY. ON FRIDAY...THE AFOREMENTIONED SHORTWAVE WILL BRING A FEW MORNING SHOWERS TO THE WEST WITH MORE AFTERNOON THUNDERSTORMS...ESPECIALLY OVER AND NEAR THE WESTERN MOUNTAINS. SOME OF THESE STORMS THROUGH FRIDAY MAY PRODUCE HEAVY RAIN BUT ALSO PLENTY OF LIGHTNING. SATURDAY WILL BE MORE STABLE WITH ISOLATED LATE DAY THUNDERSTORMS CONFINED TO WESTERN WYOMING. A HOT DAY WITH ISOLATED LATE DAY THUNDERSTORMS IS EXPECTED ACROSS THE ENTIRE AREA ON SUNDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...BRANHAM AVIATION...BRANHAM FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 12, 3:17 PM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 317 PM MDT THU JUL 12 2007 WYZ001>020-022>030-131100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 317 PM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS ACROSS THE WESTERN MOUNTAINS...ESPECIALLY OVER SOUTHWEST WYOMING AND UP INTO THE WIND RIVER AND ABSAROKA MOUNTAINS. ISOLATED STORMS WILL ALSO OCCUR ACROSS THE REST OF THE AREA EXCEPT FOR JOHNSON COUNTY OVER INTO THE EAST END OF THE BIG HORN BASIN. THE MAIN HAZARDS WITH THESE STORMS WILL BE LIGHTNING...LOCALLY HEAVY RAINFALL AND SMALL HAIL ALONG WITH WIND GUSTS OF 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM COVERAGE ON FRIDAY WILL BE ABOUT THE SAME AS THURSDAYS. BE ALERT FOR FOR MORE DANGEROUS LIGHTNING...LOCALLY HEAVY RAIN... SMALL HAIL AND GUSTY WIND TO 30 MPH. ISOLATED STORMS WILL BE CONFINED TO MAINLY WESTERN WYOMING SATURDAY WITH A FEW MORE STORMS MOVING EAST OF THE DIVIDE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY MEASURABLE RAINFALL ALONG WITH ANY HAIL REPORTS. THANK YOU. TRIW
In the hours before
Special weather statement, Jul 12, 5:16 PM MDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 516 PM MDT THU JUL 12 2007 WYZ001-130100- YELLOWSTONE NATIONAL PARK- 516 PM MDT THU JUL 12 2007 SCATTERED THUNDERSTORMS WILL RUMBLE SOUTHEAST AT 10 TO 15 MPH ACROSS YELLOWSTONE NATIONAL PARK EARLY THIS EVENING. DEADLY CLOUD-TO- GROUND LIGHTNING WILL OCCUR FREQUENTLY WITH THESE STORMS AS THE STORMS IMPACT AREAS FROM AROUND NORRIS AND CANYON SOUTH THROUGH LAKE AND THEN OVER LAKE YELLOWSTONE. NEARBY AREAS TO BE AFFECTED INCLUDE WEST THUMB...MUD VOLCANO...GIBBON HILL...HAYDEN VALLEY AND FISHING BRIDGE. HEAVY RAINFALL OF ONE-QUARTER TO ONE-HALF INCH...GUSTY WIND TO AROUND 35 MPH...AND PEA SIZED HAIL ARE ALL POSSIBLE WITH THESE STORMS. MOTORISTS IN THE PARK SHOULD BE ALERT TO SMALL MUD OR ROCK SLIDES WHICH CAN OCCUR IN AREAS OF STEEP ROADSIDE TERRAIN. MOVE INDOORS TO A STURDY SHELTER IF THESE STORMS APPROACH YOUR LOCATION. CNJ
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.